Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 48, NWS Midland/Odessa, TX

August 24, 2010Reeves County, Ward County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Aug 24, 2010, 4:36 PM CDT for Reeves County, Ward County, Texas. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2010, 4:36 PM CDT (21:36 UTC)
Expired
Aug 24, 2010, 8:30 PM CDT
In force
4 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Reeves County, TX, Ward County, TX

The radar

The Midland/Odessa radar (KMAF), 143 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:36 PM CDTFLASH FLOODPecos, TXMOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF 6TH AND CHERRY STREETS IN PECOS
Aug 24, 4:54 PM CDTFLASH FLOODPecos, TXMOTORIST STRANDED IN HIGH WATER AT THE INTERSECTION OF 13TH AND CEDAR STREETS IN PECOS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2848 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

300 
WGUS54 KMAF 242136
FFWMAF
TXC389-475-250130-
/O.NEW.KMAF.FF.W.0048.100824T2136Z-100825T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
436 PM CDT TUE AUG 24 2010

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN WARD COUNTY IN WEST TEXAS...
  CENTRAL REEVES COUNTY IN SOUTHWEST TEXAS...

* UNTIL 830 PM CDT

* AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A LARGE CLUSTER OF THUNDERSTORMS ALONG AND NEAR INTERSTATE 20
  FROM JUST EAST OF TOYAH TO PYOTE. HOURLY RAINFALL RATES OF 
  OVER 1 INCH IS EXPECTED THE NEXT HOUR AND ADDITIONAL RAINFALL
  WILL LIKELY RESULT IN FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARSTOW... 
  PYOTE...INTERSTATE 20 FROM NEAR TOYAH TO PYOTE...ROUTE 285....
  AND FARM TO MARKET ROAD 2119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL
FOR FLOODING IN THE WARNED AREA.

&&

LAT...LON 3175 10400 3154 10312 3131 10311 3114 10330
      3126 10403

$$
2 follow-up statements
594 
WGUS74 KMAF 242211
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
511 PM CDT TUE AUG 24 2010

TXC389-475-250130-
/O.CON.KMAF.FF.W.0048.000000T0000Z-100825T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARD-REEVES-
511 PM CDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
CENTRAL REEVES AND WESTERN WARD COUNTIES...

AT 436 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A STRANDED 
MOTORIST IN HIGH WATER IN THE TOWN OF PECOS AT THE INTERSECTION OF 
6TH AND CHERRY STREET. AT 454 PM CDT LOCAL LAW ENFORCEMENT ALSO 
REPORTED A MOTORIST STRANDED IN HIGH WATER IN THE TOWN OF PECOS
AT 13TH AND CEDAR STREET.

AT 505 PM CDT DOPPLER RADAR CONTINUED TO INDICATE WIDESPREAD 
THUNDERSTORMS PRODUCING HEAVY RAINFALL ACROSS CENTRAL REEVES
AND WESTERN WARD COUNTIES NEAR AND ALONG INTERSTATE 20 FROM TOYAH
TO PYOTE INCLUDING THE TOWN OF PECOS AND ADJACENT HIGHWAY 285
AND FARM TO MARKET ROAD 2119. ADDITIONAL RAINFALL OF OVER AN INCH
PER HOUR IS EXPECTED THROUGH AT LEAST 6 PM CDT WHICH WILL INCREASE
THE FLASH FLOOD THREAT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BARSTOW...
PECOS...PYOTE...TOYAH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

&&

LAT...LON 3175 10400 3154 10312 3131 10311 3114 10330
      3126 10403

$$
496 
WGUS74 KMAF 242233
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
533 PM CDT TUE AUG 24 2010

TXC389-475-250130-
/O.CON.KMAF.FF.W.0048.000000T0000Z-100825T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WARD-REEVES-
533 PM CDT TUE AUG 24 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
CENTRAL REEVES AND WESTERN WARD COUNTIES...

AT 527 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LARGE CLUSTER OF THUNDERSTORMS PRODUCING FLASH FLOODING 
OVER CENTRAL REEVES AND WESTERN WARD COUNTIES. DOPPLER RADAR HAD
ESTIMATED 3.7 INCHES OF RAIN HAD FALLEN SINCE 3 PM CDT...5 TO 8
MILES NORTHWEST OF THE TOWN OF PECOS ALONG FARM TO MARKET ROAD 
2119. ADDITIONAL RAINFALL OF OVER AN INCH PER HOUR WILL BE POSSIBLE
THROUGH 730 PM CDT ACROSS THE WARNED AREA WHICH WILL AGGRAVATE THE 
ONGOING FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PECOS...
TOYAH...PYOTE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

&&

LAT...LON 3175 10400 3154 10312 3131 10311 3114 10330
      3126 10403

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:06 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Aug 24, 3:06 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 PM CDT TUE AUG 24 2010

.DISCUSSION...
EARLY THIS AFTERNOON...A COLD FRONT WAS STRETCHED FROM THE MARFA
PLATEAU INTO THE BIG COUNTRY OF WEST CENTRAL TEXAS. THE MOST NOTABLE
COOLING BEHIND THE BOUNDARY HAS BEEN ACROSS SOUTHEAST NEW MEXICO
WHERE PERSISTENT CLOUD COVER HAS KEPT TEMPERATURES IN THE LOWER 70S
TO LOWER 80S. ELSEWHERE...TEMPERATURES HAVE MANAGED TO WARM TO NEAR
90 IN THE DAVIS MOUNTAINS...WIDESPREAD 90S ACROSS THE PLAINS AND
100S ALONG THE RIO GRANDE.

THE BEST PRECIPITATION CHANCES THIS AFTERNOON AND EVENING WILL
RESIDE ACROSS THE FAR WESTERN AND SOUTHERN PERMIAN BASIN...THE UPPER
TRANS PECOS REGION AND DAVIS MOUNTAINS...WHERE THE BEST
INSTABILITY IS INDICATED BY THE SHORT RANGE MODELS. WE HAVE
INCREASED RAIN CHANCES ACROSS THIS AREA FOR TONIGHT. ELSEWHERE...WE
DO EXPECT AT LEAST ISOLATED TO SCATTERED CONVECTION THROUGH
TONIGHT. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND WE HAVE MADE MENTION OF THIS IN THE LATEST
HAZARDOUS WEATHER OUTLOOK. OTHERWISE...THE COLD FRONT WILL
CONTINUE TO MOVE SOUTH TONIGHT...WITH GUSTY NORTH WINDS EXPECTED
IN IT/S WAKE. LOCALLY STRONG NORTHEAST WINDS ARE STILL POSSIBLE
ACROSS THE GUADALUPE MOUNTAINS...ESPECIALLY WITH SURFACE PRESSURE
RISES ON THE INCREASE THIS EVENING. THE HIGH WIND WARNING FOR THE
GUADALUPE MOUNTAINS WILL REMAIN INTACT.

MUCH COOLER TEMPERATURES ARE IN STORE AREAWIDE FOR WEDNESDAY WITH
SURFACE RIDGING INTACT AND INCREASING CLOUD COVER. WE HAVE ALSO
OPTED TO INCREASE PRECIPITATION CHANCES SLIGHTLY FOR WEDNESDAY.
A MID-LEVEL SHORTWAVE TROUGH CURRENTLY OVER SOUTHEAST COLORADO
WILL TRANSLATE SOUTH INTO WEST TEXAS BY WEDNESDAY AFTERNOON. WEAK
LIFT ASSOCIATED WITH THIS FEATURE SHOULD BE ENOUGH FOR ISOLATED
SHOWERS ACROSS MOST OF THE REGION...WITH A FEW THUNDERSTORMS
POSSIBLE MAINLY ALONG THE RIO GRANDE AND BIG BEND REGION. THE
COOLEST LOW TEMPERATURES OF THE FORECAST PERIOD ARE ANTICIPATED
WEDNESDAY NIGHT INTO THURSDAY MORNING WITH LIGHT WINDS IN PLACE.
THE LATEST MODEL DATA HAS INCREASED MID-LEVEL MOISTURE
LEVELS...THUS A LITTLE MORE CLOUD COVER COULD KEEP TEMPERATURES UP
A DEGREE OR TWO OVER THE INHERITED FORECAST.

FOR THURSDAY AND FRIDAY...ANY PRECIPITATION WILL LIKELY REMAIN
CONFINED TO THE MOUNTAINS AND ADJACENT PLAINS...WITH DRY WEATHER
AND SLOWLY WARMING TEMPERATURES ANTICIPATED ELSEWHERE. FOR THE
WEEKEND INTO THE EARLY PORTION OF THE UPCOMING WORK WEEK...AND
UPPER LEVEL TROUGH OVER THE WESTERN U.S. WILL TRANSLATE EAST INTO
THE PLAINS. SOUTHWEST FLOW ALOFT WILL GRADUALLY STRENGTHEN OVER
THE REGION...WHILE PERSISTENT SOUTHEASTERLY FLOW IN THE LOW LEVEL
SERVES TO INCREASE MOISTURE. THE BETTER CHANCE FOR PRECIPITATION
WILL CONTINUE TO BE CONFINED TO THE MOUNTAINS...BUT AT LEAST
ISOLATED CONVECTION REMAINS POSSIBLE ACROSS THE PLAINS AS WELL.
TEMPERATURES SHOULD REMAIN CLOSE TO NORMAL THROUGH THE REMAINDER
OF THE FORECAST PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              65  80  62  84  /  20  20   0  10
CARLSBAD NM                63  81  59  85  /  30  10  10  10
DRYDEN TX                  72  86  68  88  /  40  20  10  10
FORT STOCKTON TX           65  81  63  85  /  50  20  10  10
GUADALUPE PASS TX          57  73  55  76  /  40  10  20  10
HOBBS NM                   61  80  57  84  /  20  10  10  10
MARFA TX                   61  76  56  79  /  40  20  20  10
MIDLAND INTL AIRPORT TX    65  81  61  85  /  20  20  10  10
ODESSA TX                  65  81  62  84  /  20  20  10  10
WINK TX                    67  83  64  87  /  30  10  10  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WARNING UNTIL MIDNIGHT MDT TONIGHT FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS.

&&

78/06
Hazardous weather outlook, Aug 24, 2:11 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CDT TUE AUG 24 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-251915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
211 PM CDT TUE AUG 24 2010 /111 PM MDT TUE AUG 24 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING
ALONG AND SOUTHWEST OF A LINE FROM NEAR WINK...TO CRANE...TO BIG
LAKE. A COUPLE OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING
WINDS BEING THE MAIN THREAT. OTHERWISE...BRIEF HEAVY RAINFALL AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE
THUNDERSTORMS. STRONG NORTHEASTERLY WINDS BEHIND A COLD FRONT ARE
STILL EXPECTED AT GUADALUPE PASS THIS AFTERNOON AND
EVENING...WHERE SUSTAINED WIND SPEEDS ARE ANTICIPATED TO EXCEED 40
MPH. A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS OF WEST TEXAS THROUGH LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE BIG BEND AND LOWER TRANS
PECOS TOMORROW AFTERNOON. BRIEF HEAVY RAINFALL...GUSTY WINDS...AND
FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Aug 24, 3:25 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
325 PM CDT TUE AUG 24 2010

TXZ058-242100-
REEVES COUNTY AND UPPER TRANS PECOS-
325 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL REEVES COUNTY UNTIL 400 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 25 MILES NORTHWEST OF PECOS NEAR
FARM TO MARKET ROAD 2119 OVER CENTRAL REEVES COUNTY AT 324 PM
CDT...MOVING SOUTHWEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND
LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW.

&&
Special weather statement, Aug 24, 3:34 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
334 PM CDT TUE AUG 24 2010

NMZ027-028-034-TXZ057>060-067>069-074-075-079>082-258-250000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
SOUTHERN LEA COUNTY-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD-CRANE-
UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-
MARFA PLATEAU-BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...EUNICE...JAL...VAN HORN...PECOS...MENTONE...
RED BLUFF LAKE...KERMIT...MONAHANS...CRANE...MCCAMEY...RANKIN...
ALPINE...FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...
BIG BEND NP...MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
334 PM CDT TUE AUG 24 2010 /234 PM MDT TUE AUG 24 2010/

...FUNNEL CLOUDS POSSIBLE ACROSS SOUTHWEST TEXAS AND SOUTHEAST NEW
MEXICO INTO THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS RECEIVED REPORTS OF
FUNNEL CLOUDS OBSERVED ACROSS THE UPPER TRANS PECOS THIS
AFTERNOON.  ON OCCASION...THESE FUNNEL CLOUDS MAY BRIEFLY REACH
THE GROUND AND BECOME A WEAK TORNADO.

IF A FUNNEL CLOUD IS OBSERVED...BE PREPARED TO TAKE SHELTER IN A
STURDY BUILDING AS A PRECAUTION.  THESE FUNNEL CLOUDS WILL BE
SHORT-LIVED BUT COULD BE CAPABLE OF PRODUCING MINOR DAMAGE AND
FLYING DEBRIS IF THEY TOUCH THE GROUND.  THESE FUNNEL CLOUDS ARE
TYPICALLY BRIEF IN NATURE AND ARE EXTREMELY DIFFICULT TO DETECT ON
RADAR.

CONDITIONS WILL REMAIN FAVORABLE FOR THE DEVELOPMENT OF FUNNEL CLOUDS
INTO THIS EVENING GENERALLY ALONG AND WEST OF THE PECOS RIVER.
Special weather statement, Aug 24, 3:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
343 PM CDT TUE AUG 24 2010

TXZ058-067-242115-
WARD-REEVES COUNTY AND UPPER TRANS PECOS-
343 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL WARD AND EAST CENTRAL REEVES COUNTIES UNTIL 415 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 6 MILES EAST OF BARSTOW ALONG
INTERSTATE 20 AT 343 PM CDT...MOVING SOUTHWEST AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Aug 24, 3:58 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
358 PM CDT TUE AUG 24 2010

TXZ074-242145-
DAVIS/APACHE MOUNTAINS AREA-
358 PM CDT TUE AUG 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EASTERN JEFF DAVIS COUNTY UNTIL 445 PM CDT...

A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF FORT DAVIS AT 357
PM CDT. THE STORM WAS NEARLY STATIONARY.  ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED 33 MILES NORTH OF FORT DAVIS AND 17 MILES
NORTHEAST OF FORT DAVIS.  THESE STORMS WERE MOVING LITTLE ALSO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS TO 50 MPH...HEAVY RAIN AND DEADLY LIGHTNING ARE POSSIBLE
WITH THESE STORMS.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 3:56 AM CDTHigh Wind WarningMAF21 hr
Aug 24, 3:58 PM CDTAreal Flood AdvisoryMAFReeves, Ward3 hr
Aug 24, 4:49 PM CDTAreal Flood AdvisoryMAFJeff Davis, Reeves3 hr
Aug 24, 5:25 PM CDTAreal Flood AdvisoryMAFPecos3 hr
Aug 24, 6:17 PM CDTAreal Flood AdvisoryMAFPecos, Reeves4 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.